Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 151, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 2, 2008, 4:42 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 93 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2008, 4:42 PM EDT (20:42 UTC)
- Expired
- Aug 2, 2008, 6:15 PM EDT
- In force
- 93 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 133 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 4:55 PM EDT | HAIL 0.88 | Bainbridge, PA | |
| Aug 2, 5:00 PM EDT | HAIL 1.75 | 4 Sse York Haven, PA | 1.5 TO 2 INCH HAIL REPORTED IN MT WOLF. |
| Aug 2, 5:02 PM EDT | HAIL 2 | 2 Sse Dallastown, PA | |
| Aug 2, 5:07 PM EDT | FUNNEL CLOUD | 1 N Red Lion, PA | SPOTTER REPORTED A FUNNEL CLOUD WITH POSSIBLE DEBRIS JUST NORTH OF RED LION. |
| Aug 2, 5:07 PM EDT | HAIL 1.75 | 2 E York, PA | GOLFBALL-SIZE HAIL REPORTED IN SPRINGETTSBURY TWP. |
| Aug 2, 5:12 PM EDT | HAIL 1.75 | York, PA | |
| Aug 2, 5:20 PM EDT | FUNNEL CLOUD | 2 Ene Red Lion, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 1:56 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 022042
SVRCTP
PAC071-133-022215-
/O.NEW.KCTP.SV.W.0151.080802T2042Z-080802T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 615 PM EDT
* AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MANCHESTER...OR 7 MILES NORTH OF YORK...AND MOVING SOUTHEAST AT 24
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YORK AROUND 450 PM EDT...
MAYTOWN AROUND 455 PM EDT...
HALLAM AND STONYBROOK AROUND 500 PM EDT...
WRIGHTSVILLE AND DALLASTOWN AROUND 505 PM EDT...
WINDSOR AND RED LION AROUND 510 PM EDT...
MOUNTVILLE AROUND 515 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 10 AND 30.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SEEK SHELTER INSIDE A STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 3973 7659 4005 7685 4013 7677 4014 7674
4014 7672 4015 7670 4014 7660 3983 7607
3972 7629 3971 7650
TIME...MOT...LOC 2042Z 305DEG 21KT 4005 7672
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:35 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 2, 3:35 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 335 PM EDT SAT AUG 2 2008 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL LOW OVER LAKE ONTARIO AND SURFACE COLD FRONT MOVING SOUTHWARD THROUGH CENTRAL PENNSYLVANIA WILL CONTINUE INTO THIS EVENING...THEN DISSIPATE LATER TONIGHT. SUNDAY INTO EARLY NEXT WEEK LOOKS DRY COURTESY OF HIGH PRESSURE. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... SCT/NMRS TSRA ACTIVITY ONGOING ACROSS SRN PA ATTM...PRIMARILY ASSOC WITH SECONDARY SFC TROF ROTATING SWD FM UPR LVL LOW OVR LAKE ONTARIO. AS EXPECTED...RENEWED CONVECTION HAS BEEN AIDED BY DIURNAL HEATING AND STEEPENING LOW/MID LVL LAPSE RATES WITHIN H5 THERMAL TROF. XPECT CONVECTION TO CONT ACROSS SRN PA THROUGH THE REMAINDER OF THE AFTN AND PSBLY INTO EARLY THIS EVE. A SVR TSTORM WATCH REMAINS IN EFFECT FOR THE SRN TIER COUNTIES UNTL 8 PM LOCAL TIME. LOSS OF DAYTIME HEATING WILL LEAD TO DIMINISHING CONVECTION LATER THIS EVE INTO EARLY TNT. A FEW SHOWERS MAY LINGER OVR THE NRN TIER CLOSE TO THE UPR LOW. OTHERWISE...SCT-BKN CU FIELD SHOULD GIVE WAY TO MAINLY CLEAR SKIES AFTER MIDNIGHT. SOME PATCHY FOG MAY DEVELOP TWD MORNING ESP WHERE IT RAINED. && .SHORT TERM /SUNDAY/... THE UPPER LEVEL LOW MOVES JUST EAST OF OUR AREA FOR SUNDAY LEAVING MOSTLY SUNNY SKIES FOR MOST AREAS. HOWEVER WITH THE COLD TEMPERATURES ALOFT...STILL CANNOT RULE OUT AN ISOLATED THUNDERSTORM ACROSS THE NCENT/NORTHEAST ZONES DURING THE AFTN. HAVE KEPT IN SOME LOW POPS HERE. HIGH TEMPS SHOULD BE A FEW DEGREES BLW CLIMO. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... ENSEMBLES CONTINUE TO PROG INCREASING HEIGHTS MON-TUE AS WESTERN RIDGE SLOWLY DRIFTS EAST. SEVERAL MEMBERS CONTINUE TO HINT AT DEVELOPING TROUGH ACROSS WESTERN PROVINCES OF CANADA SLIDING INTO NORTHERN TIER U.S. AROUND TUE-WED. 850MB THERMAL RIDGE POKES +22 TO +24 DEG C AIR TOWARDS MID-ATLANTIC TUE AFTN...WITH SLIGHT COOLING WED. HOW HOT WE WILL GET HINGES ON MOISTURE IN THE BNDRY LYR. IF WE DRY OUT THE LLVL/S QUICK ENOUGH...WE CAN LOWER HEAT CAPACITY AND BUMP TEMPS WARMER...SO WILL GO WITH UPPER 80S TO LOWER 90S. PWAT VALUES APPEAR TO SLIDE UP TOWARDS 2-2.5IN...WHICH SHUD HELP LIMIT OUR DIURNAL SWING GIVEN WARM AIRMASS. BOTH TUE-WED WILL BE HAZY...HOT...HUMID FOR MUCH OF CENTRAL PA WITH BEST CHC FOR CONVECTION FIRING ALONG AND PRE-FRONTAL WED AFTN AS ATMS BECOME UNSTABLE WITH NW APPROACHING TROUGH. ATTM MINIMAL SPREAD IS ADVERTISED BY ENSEMBLES WITH LATE WEEK TROUGH. WEAK RIDGE WILL EASILY SLIDE EAST...AS -2 STD DEV TROUGH DIGS INTO SOUTHERN QUEBEC/ONTARIO THUR. ONCE FRONT PUSHES THROUGH...850MB TEMPS QUICKLY FALL TO +12 TO +15 DEG C. LOW CHC POPS TO CLOSE OUT THE WEEK AS A WEAK NW FLOW REGIME BUILDS IN BEHIND TROUGH. TEMPS SHOULD RETURN TO NEAR SEASONAL FRI-SAT. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... EXTENSIVE CU FIELD /BASES 3-7KFT AGL/ SHOULD DISSIPATE LATER THIS EVE WITH THE LOSS OF DAYTIME HEATING. SCT/NMRS SHRA/TSRA WILL CONT TO DEVELOP ACROSS SRN PA AS A COLD FNT PUSHES SWD THROUGH CENTRAL PENN. VFR CONDS XPECTED TO CONT INTO TNT...BUT LCL MVFR/IFR WILL BE PSBL IN TSRA. SKIES SHOULD GRADUALLY CLR OVERNIGHT WITH SOME AREAS OF IFR/MVFR FOG. VFR FLYING XPECTED SUN WITH MORE AFTN CU. AN ISOLD SHRA WILL BE PSBL OVER THE NRN AIRFIELDS. ASIDE FROM SOME FOG IN THE MORNING...AN EXTENDED PERIOD OF VFR CONDITIONS SHOULD LAST INTO EARLY NEXT WEEK AS HIGH PRES MOVES IN. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...STEINBUGL SHORT TERM...STEINBUGL LONG TERM...BEACHLER AVIATION...STEINBUGL
Hazardous weather outlook, Aug 2, 2:05 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 205 PM EDT SAT AUG 2 2008 PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053- 056>059-063-031815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- 205 PM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ033>036-031815- SOMERSET-BEDFORD-FULTON-FRANKLIN- 205 PM EDT SAT AUG 2 2008 ...SEVERE THUNDERSTORM WATCH 793 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ064>066-031815- ADAMS-YORK-LANCASTER- 205 PM EDT SAT AUG 2 2008 ...SEVERE THUNDERSTORM WATCH 793 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 2:51 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 251 PM EDT SAT AUG 2 2008 PAZ028-056-057-063-021915- CUMBERLAND PA-DAUPHIN PA-JUNIATA PA-PERRY PA- 251 PM EDT SAT AUG 2 2008 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JUNIATA...CENTRAL PERRY...NORTH CENTRAL CUMBERLAND AND WEST CENTRAL DAUPHIN COUNTIES... AT 249 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHEAST OF LEWISTOWN...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE. THIS STORM WILL BE NEAR LOYSVILLE AROUND 300 PM...NEW BLOOMFIELD AROUND 310 PM AND SHERMANSDALE AROUND 315 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-81 BETWEEN MILE MARKERS 51 AND 53. FORECASTER: BEACHLER
Special weather statement, Aug 2, 3:20 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 320 PM EDT SAT AUG 2 2008 PAZ056-057-063-065-021945- CUMBERLAND PA-DAUPHIN PA-PERRY PA-YORK PA- 320 PM EDT SAT AUG 2 2008 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN PERRY...NORTHEASTERN CUMBERLAND...NORTHWESTERN YORK AND SOUTHERN DAUPHIN COUNTIES... AT 316 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTH OF CARLISLE...MOVING SOUTHEAST AT 23 MPH. WIND GUSTS TO 50 MPH...UP TO PEA-SIZED HAIL...BRIEF HEAVY DOWNPOURS CAUSING SOME PONDING ON AREA ROADS. THIS STORM WILL BE NEAR DUNCANNON AROUND 330 PM AND ENOLA AROUND 345 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 225 AND 249...I-70 BETWEEN MILE MARKERS 225 AND 249...I-81 BETWEEN MILE MARKERS 49 AND 80...I-83 BETWEEN MILE MARKERS 34 AND 50...ALL OF I-283. FORECASTER: BEACHLER
Special weather statement, Aug 2, 3:55 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 355 PM EDT SAT AUG 2 2008 PAZ057-063-065-022030- CUMBERLAND PA-DAUPHIN PA-YORK PA- 355 PM EDT SAT AUG 2 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL YORK... NORTHEASTERN CUMBERLAND AND SOUTH CENTRAL DAUPHIN COUNTIES... AT 353 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAMP HILL... MOVING SOUTHEAST AT 26 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CAMP HILL AROUND 400 PM...LEWISBERRY AROUND 410 PM AND VALLEY GREEN AROUND 420 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 235 AND 249...I-70 BETWEEN MILE MARKERS 235 AND 249...I-81 BETWEEN MILE MARKERS 60 AND 67...I-83 BETWEEN MILE MARKERS 30 AND 45...ALL OF I-283. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE 15. FORECASTER: LA CORTE
Local storm report, Aug 2, 4:18 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
418 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HAIL BELLEFONTE 40.91N 77.77W
08/02/2008 E0.88 INCH CENTRE PA PUBLIC
0800 AM TSTM WND DMG BELLEFONTE 40.91N 77.77W
08/02/2008 CENTRE PA PUBLIC
TREES DOWN
0100 PM HAIL E NEWVILLE 40.17N 77.40W
08/02/2008 E0.75 INCH CUMBERLAND PA TRAINED SPOTTER
HEAVY RAIN AND 3/4 INCH HAIL REPORTED IN NEWVILLE
0115 PM HAIL NEWVILLE 40.17N 77.40W
08/02/2008 E1.00 INCH CUMBERLAND PA LAW ENFORCEMENT
0115 PM TSTM WND DMG NEWVILLE 40.17N 77.40W
08/02/2008 CUMBERLAND PA LAW ENFORCEMENT
TREES AND WIRES DOWN
0127 PM HAIL 4 S CARLISLE 40.14N 77.20W
08/02/2008 E0.88 INCH CUMBERLAND PA PUBLIC
NICKEL SIZE HAIL REPORTED JUST SOUTH OF CARLISLE.
0135 PM TSTM WND DMG CHAMBERSBURG 39.93N 77.66W
08/02/2008 FRANKLIN PA TRAINED SPOTTER
SEVERAL TREES AND LARGE BRANCHES REPORTED DOWN IN
CHAMBERSBURG. ALSO MINOR STREET FLOODING ALONG ROUTE 11.
0210 PM HAIL EAST BERLIN 39.94N 76.98W
08/02/2008 E0.75 INCH ADAMS PA PUBLIC
0227 PM HAIL ABBOTTSTOWN 39.88N 76.99W
08/02/2008 E0.88 INCH YORK PA PUBLIC
0230 PM TSTM WND DMG 2 N ABBOTTSTOWN 39.91N 76.99W
08/02/2008 ADAMS PA LAW ENFORCEMENT
TREES REPORTED DOWN ON ROUTE 194 NEAR JACOBS MILL RD IN
HAMILTON TWP.
&&
CJESpecial weather statement, Aug 2, 4:23 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 423 PM EDT SAT AUG 2 2008 PAZ036-064-065-022145- ADAMS PA-FRANKLIN PA-YORK PA- 423 PM EDT SAT AUG 2 2008 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FRANKLIN COUNTY...SOUTHERN ADAMS COUNTY AND SOUTHWESTERN YORK COUNTY THROUGH 545 PM EDT... AT 421 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF GETTYSBURG...MOVING TO THE EAST SOUTHEAST AT 28 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR CASHTOWN...FAIRFIELD...AND CARROLL VALLEY AROUND 430 PM...GETTYSBURG...AND SEVEN STARS AROUND 440 PM... BONNEAUVILLE...AND GERMANTOWN AROUND 450 PM...NEW OXFORD...AND LITTLESTOWN AROUND 500 PM AND MCSHERRYSTOWN AROUND 510 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 1 AND 7. FORECASTER: LAMBERT
Special weather statement, Aug 2, 4:28 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 428 PM EDT SAT AUG 2 2008 PAZ065-066-022130- LANCASTER PA-YORK PA- 428 PM EDT SAT AUG 2 2008 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND NORTHEASTERN YORK COUNTY AND WESTERN LANCASTER COUNTY THROUGH 530 PM EDT... AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WEIGELSTOWN... MOVING SOUTHEAST AT 24 MPH. BRIEF DOWNBURST WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR MANCHESTER AROUND 440 PM...YORK AROUND 450 PM...HALLAM AROUND 500 PM...EAST PROSPECT AROUND 510 PM AND SAFE HARBOR AROUND 520 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 12 AND 36. FORECASTER: LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:59 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 31 min |
| Aug 2, 12:38 AM EDT | Areal Flood Advisory | CTP | Somerset | 3 hr |
| Aug 2, 3:35 AM EDT | Areal Flood Advisory | CTP | Somerset | 3 hr |
| Aug 2, 5:21 AM EDT | Areal Flood Advisory | CTP | Potter, Tioga | 3 hr |
| Aug 2, 6:39 AM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton, Elk | 66 min |
| Aug 2, 7:03 AM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 57 min |
| Aug 2, 7:28 AM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 47 min |
| Aug 2, 8:44 AM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Schuylkill, Snyder, Union | 61 min |
| Aug 2, 9:40 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 42 min |
| Aug 2, 12:51 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Perry | 39 min |
| Aug 2, 1:11 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 49 min |
| Aug 2, 1:28 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 62 min |
| Aug 2, 2:26 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Lancaster, York | 52 min |
| Aug 2, 4:47 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 58 min |
| Aug 2, 5:00 PM EDT | Tornado Warning | CTP | York | 60 min |
| Aug 2, 5:21 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 54 min |
| Aug 2, 5:39 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 96 min |
| Aug 2, 6:25 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.